Re: Tums - Expiration Date
Problems with many antacids is that their effect declines with time - because of reactively increased acid secretion. Let's say you have normal acid now, you take Tums, acid reactively increase, then constipation appears because of high calcium, you stop with Tums, but then you will feel that acid. I know that doctors accept taking Tums as source of calcium but only when is lowered, in pregnancy and so on, but never on long term basis. I don't know about the dosage, I'm just sceptic about using drugs and supplements instead of usual food if there is no problem with that. They seems to be concentrated too much.
There is quite enough calcium in the food with some green vegetables, milk, fish...Some exposure to sun is also very important since vitamin D which enables absorption of calcium is produced in the skin under influence of sunlight.
Why do you think that you need extra calcium - have you low level of it in the blood?
Last edited by Moderator BAC; 06-02-2004 at 01:36 PM.
Reason: This is a peer support board. Also do not instruct others on off board search. Thank you!